tips for forthcoming appointment

Can anyone offer some tips ,as I failed to make my consultant at the last hospital fully appreciate how ill I feel. He was so unsympathetic and hard, I have managed to get an appointment to see a Professor at a diffrent hospital. After a lot of searching on this site, and telephone conversations with thyroid support [number inside Levothyroxine med] it seems that I am actually overactive due to the medication[175 mg] but I have the symptoms of underactive-hair loss weight gain,muscle aches,forgetfulness headaches,dizzyness,lethargy,sex life down the drain!aches and pains,dry skin,muscle tone loss and hurrendous periods, that last longer ,and are so draining......I would like to give T3 a try but it seems its so difficult to get hold of. I dont drink or smoke, Im as active as my body allows. I did enjoy a very active lifestyle, training hard, walking 7 miles a day, weights,aerobics and yoga, but nowadays it seems yoga is my only friend as its all I can manage to do comfortably, that does not require loads of energy.Plus it includes a lovely relaxation bliss! Can anyone advise me. I am so depressed also, as I feel my body changing from a fit temple, to a couch potato. thats gained nearly 2 and a half stone now despite sticking to a diet by the book..........and paying to attend class at a fiver a week grrrr with NO results

Great if you got this far. Thanks for your patience x

4 Replies

oldestnewest
  • You might think some of my suggestions are trivial and/or pedantic. Sorry, not meant to come across like that, but you stand your best chance with the professor by being clear and accurate.

    First, write down what you want to say. You don't need to have every word planned, but a reasonable list of points you want to make.

    Obviously, without any results being posted, I have no idea of the appropriateness of your current treatment. But I would not use the term over-active if it is your thyroxine that if is making your thyroid hormone levels high - I would say over-medicated.

    Your dose is 175 micrograms (mcg) not milligrams (mg). And at that dose you are quite likely to be over-medicated. It is quite possible that the symptoms you report could be due to over-medication. It is extraordinarily difficult to be sure whether you are under- or over-medicated and it is easy to flip between one and the other. You could try reducing your dose (or even skipping it) for a day or two and see how you feel.

    All the best

    Rod

  • Thanks for your post Rod, I called the hospital today to get my results from the last blood test, (19th October)

    here they are

    T3 4.0

    TSH 0.2

    T4 20

    In September I also had 2 other bloods done which were

    TSH 0.07

    T4 22.4

    September-T3 None taken!

    TSH 0.1 2

    T4 17.11

  • It does look like you could be a little over. Again, I suggest that in many people 175 mcg would be quite high.

    Unfortunately some people seem to suffer effects from taking their thyroxine, but if they do not take it they slip back into suffering from hypothyroidism. But I would indeed be tempted to cut back a bit or skip a day and see how it goes.

    All the best

    Rod

  • Thanks for this Rod,

    I have decided to drop my dose to 150 mcg, as from today.

    What's your opinion on my T3 levels?

    Reason for my asking is I have wondered if I would be lacking this hormone, due to my symptoms,

    Thank you in advance......

You may also like...